MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Fluid Discharge (2686); Skin Infection (4544)
Date of Event 04/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint reports that the patient experienced redness surrounding their lead exit sites beginning 12 days after the leads were implanted, as well as serous fluid drainage from the exit sites beginning approximately one month after the leads were implanted.Photos attached to the complaint appear to show redness directly surrounding both lead exit sites, as well as what appears to be dried surgical glue (i.E., dermabond) on top of at least one of the lead exit sites.The patient was reportedly seen by their physician in-clinic following the onset of serous fluid drainage; the patient's physician reportedly suspected the issue could be due to infection or allergic reaction to dermabond, the lead materials, or the patient's knee replacement hardware, per the complaint report and follow-up with a representative in contact with the patient.The patient was reportedly prescribed antibiotics and referred to an allergist for further assessment of the issue.Note that there was no report of a culture to test for infection, or additional information regarding an allergist's assessment of the issue available at the time of investigation.Due to the proximity of the suspectied infection to hardware from the patient's surgically repaired knee and considering that intervention was required to prevent further injury, this event is considered a serious inury.Per the complaint report, the patient has a history of foreign body reactions to medical implants not related to sprint (e.G., an intrauterine device) and the patient's physician suspected the issue reported in this complaint could be related to the patient's knee replacement hardware; therefore, it is possible that a predisposition for increased sensitivity to foreign body reaction and/or a reaction to a different foreign body (e.G., the patient's knee replacement implant) may have caused or exacerbated the reported issue.The patient reported decreased redness and drainage, per a representative in contact with the patient, and was able to complete sprint treatment without interruption, no lasting effects are anticipated.
 
Event or Problem Description
The complaint reports that the patient experienced redness surrounding their lead exit sites beginning 12 days after the leads were implanted, as well as serous fluid drainage from the exit sites beginning approximately one month after the leads were implanted.The patient was prescribed bactrim for treatment of the issue.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste 500
cleveland, OH 44122
2163789067
MDR Report Key17045742
Report Number3011035812-2023-00010
Device Sequence Number14734976
Product Code NHI
UDI-Device Identifier00854001007595
UDI-Public(01)00854001007595(17)240601(10)M1010022023
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model Number9600-9288
Device Catalogue Number9600-9288
Device Lot NumberM1010022023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age69 YR
Patient SexFemale